MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break and premature deployment occurred.The patient was being treated for renal stenosis.After placing a 6.5 non-boston scientific guiding sheath, a 7 x 20 x 130 innova vascular stent was advanced for treatment.However, during introduction, the device fractured inside the patient and the stent prematurely deployed in the sheath.The stent was snared, and another 7 x 20 x 130 innova vascular stent was successfully advanced in a larger sheath.The procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink to the sheath at the nosecone.There is buckling to the middle sheath 4mm from the distal end of the middle sheath.Microscopic examination revealed no additional damages.The thumbwheel lock and pull rack are still in the manufactured position.The stent is not inside the sheath and appears to be missing.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis found damage to the device that may have contributed to the premature deployment.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18393299
Report Number2124215-2023-70428
Device Sequence Number2933024
Product Code NIP
UDI-Device Identifier08714729874072
UDI-Public08714729874072
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0031956334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown